MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5631730
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Hypoglycemia (1912); Diaphoresis (2452); Presyncope (4410)
Date of Event 12/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), 2023, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio2 meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained when the medical surveillance specialist reviewed the call recording.During the call, the patient was unable to confirm when the alleged meter inaccuracy began.The patient stated that she manages her diabetes with oral medication (metformin 500 mg once daily).She did not report making any changes to her normal diabetes management regimen due to the alleged issue.On (b)(6), 2023, at 11:38 am, the patient claimed she woke up with hypoglycemic symptoms described as ¿sweaty, weak and felt like passing out.¿ in response to the symptoms, the patient stated that she tested her blood glucose with the subject meter and obtained back-to-back results of ¿545, 229, 217 mg/dl.¿.The tests were taken within 3 minutes of each other.The patient stated that she sat for a while and treated herself with food (peanut butter and crackers) at 11:45 am, shortly after taking the tests.The patient did not use any other device to test her blood glucose.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca determined that the same approved sample site was used for testing and that the correct testing process was being followed.The cca confirmed that the test strips were in good condition.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key18343347
Report Number2939301-2023-00110
Device Sequence Number12868127
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5631730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/05/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown